MAUDE Adverse Event Report: PRECEPTIS MEDICAL, INC. HUMMINGBIRD TYMPANOSTOMY TUBE SYSTEM; TYMPANOSTOMY TUBE AND INSERTER

PRECEPTIS MEDICAL, INC. HUMMINGBIRD TYMPANOSTOMY TUBE SYSTEM; TYMPANOSTOMY TUBE AND INSERTER
Model Number 05-1001-653
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Clinician reported placing ear tubes in her clinic in a 4-year old female patient using the hummingbird tympanostomy tube system.The system was used to successfully place a tympanostomy tube (tt) in the first ear.In the second ear, the child's head moved slightly during the procedure, causing the tube to be delivered medially into the middle ear space.The clinician attempted to retrieve the tt, but was not able to extract it during the procedure in the office.An operating room follow-up to locate and extract the tube under general anesthesia was scheduled.The follow-up procedure was not able to locate the tt in the middle ear space.The doctor reports that patient has no symptoms related to the medialized tube and there is no adverse impact on patient hearing.Patient will be monitored for symptoms and appropriate action taken if any occur.
 
Additional Manufacturer Narrative
The internal complaint reference for this incident is (b)(4).The insertion device involved was discarded by the customer and is not available for evaluation.Patient motion during the procedure is a known risk of the in-office ear tube procedure.Instructions for use and clinician training process both address the need for patient stabilization during the procedure.Risk management review was conducted and the reported harm has been appropriately documented in the risk management file.Dhr and complaint review for the lot number involved did not reveal any issues that would have contributed to this incident.

Brand Name
HUMMINGBIRD TYMPANOSTOMY TUBE SYSTEM
Common Device Name
TYMPANOSTOMY TUBE AND INSERTER
Manufacturer (Section D)
PRECEPTIS MEDICAL, INC.
8401 wayzata blvd
suite 110
golden valley MN 55426
Manufacturer (Section G)
PRECEPTIS MEDICAL, INC.
8401 wayzata blvd
suite 110
MN 55426
Manufacturer Contact
steve anderson
8401 wayzata blvd
suite 110
golden valley, MN 55426
7635687809
MDR Report Key19455287
Report Number3010610937-2024-00001
Device Sequence Number7106727
Product Code ETD
UDI-Device Identifier00853386007077
UDI-Public00853386007077
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model Number05-1001-653
Device Lot NumberL-1101818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR
Patient SexFemale
Patient Weight16 KG
Patient EthnicityNon Hispanic
Patient RaceWhite